Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
180 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can displacement of mirena cause depression and weight gain?

I have a mirena and while checking myself to see if the string was still there i noticed it is almost hanging out of me and now that i have messed with it my stomach is hurting.. Also i have been pretty depressed and also gained alot of weight ... is this normal
Thu, 31 Oct 2019
Report Abuse
Question is related to
Drug/Medication ,  
OBGYN 's  Response
Hello,

The displacement of the IUD does not cause weight gain and depression. It is the hormone content in the device that is responsible. Also, you have to exclude other causes. Since you have noticed that the threads of the device are outside, please contact your health care provider for a proper examination and plan further management. The device may need to be removed and a fresh one reinserted, as per the situation.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Shanti Vennam, OBGYN
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been on mirena for 6 months. I have vagina pain, massive weight gain, acne, low energy, and depression. I am debating getting it removed. It...

Recent questions on  Iud with progestogen

doctor1 MD

Hey. I had IUD inserted about 2 weeks ago. I have had mirena twice before, just removed due to cysts, but nothing dangerous, just stressed about...

doctor1 MD

Hi, I had my mirena removed and the next day (lasted for about 5 days) I had a bloody muscus discharge that I really only noticed when I wiped. I...

doctor1 MD

I have been bleeding for almost a year,had a d n c,didn t help,next step got the mirena,complete nightmare,had to go to emergency,spent the week...

doctor1 MD

Hi iam 21 female I have mirena BC. Since sept 2013 ever since I got this thing I ve had bad pains in tummy. Depression I ve lost 20lbs leaving me...

doctor1 MD

Hi. My GP rang me this morning to tell me that the hot flushes and general feeling of 'not right' are early onset menopause - I am 42 years old and...

doctor1 MD

hi ok so the 9th of September I got my first shot of depo I decide not to go back due to side affects when I got my first shot It made me stop my...

doctor1 MD

I have fibroids which have resulted in heavy bleeding. I am 53 and contraceptives is not recommended but I was placed on microgynon for 6 mths. My...